Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 11, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 14, 2013, 11:06 AM CDT for Phillips County, Rooks County, Kansas; 6 counties in Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 11:06 AM CDT (16:06 UTC)
- Expired
- Apr 14, 2013, 8:09 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -246 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS73 KGID 141606 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1106 AM CDT SUN APR 14 2013 KSZ005-017-NEZ060-061-072-073-082-083-150200- /O.NEW.KGID.WI.Y.0011.130414T1606Z-130415T0200Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 1106 AM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
517 WWUS73 KGID 150109 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 809 PM CDT SUN APR 14 2013 KSZ005-017-NEZ060-061-072-073-082-083-150215- /O.CAN.KGID.WI.Y.0011.000000T0000Z-130415T0200Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 809 PM CDT SUN APR 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...AND WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 14, 5:59 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 14, 5:59 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 559 AM CDT SUN APR 14 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM CDT SUN APR 14 2013 BREEZY SOUTHERLY/EASTERLY WINDS ARE BEING OBSERVED ACROSS MUCH OF THE FORECAST AREA THIS MORNING AHEAD OF A RAPIDLY APPROACHING COLD FRONT. WHILE NO PRECIPITATION IS EXPECTED WITH THIS FRONT...WINDS ARE EXPECTED TO INCREASE OUT OF THE WEST NORTHWEST DURING THE MID MORNING HOURS BEHIND THE PASSAGE OF THIS FRONTAL BOUNDARY. WITH GOOD MIXING DEPICTED IN MODEL SOUNDINGS...EXPECT NEAR ADVISORY WINDS...WITH GUSTS TO 40 MPH POSSIBLE. HOWEVER....WITH THE DOWNSLOPING DIRECTION OF THE WINDS...ACTUALLY INCREASED HIGH TEMPERATURES FOR TODAY BEHIND THE COLD FRONT...WITH LOWER TO MIDDLE 60S NOW EXPECTED ACROSS THE SOUTHEASTERN HALF OF THE LOCAL AREA THIS AFTERNOON. ONE CONCERN THIS AFTERNOON IS NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN FRINGES OF THE LOCAL AREA. WITH MIXING DEPICTED TO WELL ABOVE 700 MB IN MODEL GUIDANCE...EXPECT TO SEE DEW POINTS PLUMMET THIS AFTERNOON. WITH THE LOWER DEWPOINTS AND ELEVATED WINDS...WILL SEE NEAR CRITICAL FIRE WEATHER CONDITIONS DEVELOP...BUT OPTED AWAY FROM THE ISSUANCE OF ANY HEADLINES AS THE DURATION OF THE LOWEST RHS AND AREA OF STRONGEST WINDS DONT QUITE SUPPORT IT. WITH CLEARING SKIES EXPECTED BY THE LATE AFTERNOON AND EVENING HOURS TONIGHT...EXPECT A NOTICEABLY COOLER MORNING ACROSS THE REGION TO START THE NEW WORK WEEK...WITH TEMPERATURES DIPPING BACK BELOW FREEZING IN MOST SPOTS AS THE WINDS LIGHTEN UP AND SKIES REMAIN PARTLY CLOUDY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 350 AM CDT SUN APR 14 2013 KEPT THE FORECAST FOR THE START OF THE LONG TERM DRY...WITH MOST MODELS AT 12Z MONDAY IN DECENT AGREEMENT SHOWING GENERALLY ZONAL FLOW SET UP ACROSS THE AREA IN THE UPPER LEVELS...WITH LOW PRESSURE OVER MN...AND A TROUGH AXIS EXTENDING BACK WEST TO THE PAC NW REGION. LATER IN THE AFTERNOON...WHILE THERE HASNT BEEN ANY SIGNIFICANT CHANGES IN THE OVERALL PATTERN...AN AREA OF INCREASED LIFT THANKS TO WEAK MID LEVEL FRONTOGENETICAL FORCING AND AN UPPER LEVEL JET STREAK MOVING INTO THE AREA BEGINS TO SLIDE EAST...BUT THINK ANY RESULTING PRECIPITATION CHANCES WILL HOLD OFF UNTIL THE EVENING/OVERNIGHT HOURS. EXPECTING TO CONTINUE TO SEE PARTLY/MOSTLY CLOUDY SKIES AROUND...WITH A WEAKER SURFACE PATTERN/WINDS IN PLACE WITH A RIDGE AXIS SLIDING ACROSS THE AREA. THE DOWNWARD SLIDE IN TEMPERATURES CONTINUES FROM THIS WEEKEND...WITH HIGHS ON MONDAY RANGING FROM THE MID 40S TO MID 50S. MONDAY NIGHT/TUESDAY...AS MENTIONED ABOVE...A PERIOD OF INCREASED LIFT BASICALLY IN BETWEEN THE LARGER UPPER LEVEL SYSTEMS LOOKS TO POKE INTO THE CWA. DIDNT MAKE NOTABLE CHANGES TO THE CHANCE POPS IN PLACE...PRIMARILY ACROSS THE NORTHERN THIRD OR SO OF THE CWA...AS NOT ALL MODELS TOTALLY AGREE ON PRECIP ACTUALLY AFFECTING THE CWA. IF IT DOES...COULD SEE SOME LIGHT SNOWFALL ACCUMULATIONS LATE MONDAY NIGHT...MAINLY IN THE NORTHWESTERN CWA. THE UNCERTAINTY IN THE POPS CONTINUES ON INTO THE DAYTIME HOURS ON TUESDAY...WHEN THAT MID LEVEL FRONTOGENETICAL FORCING DIMINISHES AND THE UPPER LEVEL JET FOCUS TURNS MORE NORTHERLY. AS A RESULT...CONFIDENCE IN THERE BEING MUCH GOING ON ACROSS THE CWA IS LOW...AND TAPERED BACK POPS FOR MOST INTO THE SLIGHT CHANCE CATEGORY. IF THIS TREND CONTINUES IN THE MODELS...MAY START PULLING SOME POPS OUT OF THE FORECAST. BY THE END OF THE DAYTIME HOURS...FOCUS OUT WEST LIES WITH THE NEXT WEATHER MAKER...AT THIS POINT LOOKS TO BE A LOW PRESSURE SYSTEM SOMEWHERE IN THE NRN/CNTRAL ROCKIES...PLENTY OF VARIATIONS BETWEEN MODELS WITH THIS. OUT AHEAD OF THIS NEXT SYSTEM...SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP OVER COLORADO...BRINGING EASTERLY WINDS TO THE CWA. THE COOLER AIRMASS REMAINS IN PLACE...AND HIGH TEMPERATURES ARE AGAIN BELOW AVERAGE...FORECAST IN THE MID 40S. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT CONTINUES TO BE THE MAIN ACTIVE PERIOD ACROSS THE CWA...BUT PLENTY OF UNCERTAINTY DUE TO MODEL DIFFERENCES REMAIN. BY 12Z WEDNESDAY...THE GFS /ALONG WITH SUPPORT FROM THE NAM...GEM...SREF/ SHOWS BETTER AGREEMENT WITH THE DEVELOPMENT OF A 500 MP LOW OVER THE CENTRAL ROCKIES /ALONG WITH THE 700MB LOW ALSO EXPECTED TO BE IN PLACE/...THE ECMWF AT THIS POINT AND THROUGH THE EVENT KEEPS THE 500MB PATTERN MORE OPEN. THE GENERAL TRACK OF THE SYSTEM IS NORTHEASTERLY...CROSSING OVER THE WRN PORTIONS OF THE CWA BEFORE EVENTUALLY SLIDING TOWARD MN. THE MODEL DIFFERENCES WITH THE PATTERN LEADS TO TIMING DIFFERENCES...WITH THE ECMWF BEING ON THE QUICKER SIDE OF THINGS. WILL SEE WHICH DIRECTION UPCOMING RUNS TREND WITH THINGS...BUT AT THIS POINT...EITHER WAY THE CWA WILL SEE INCREASED PRECIPITATION CHANCES. CONFIDENCE IN THE THERMAL PROFILES AND THUS PRECIPITATION TYPE REMAINS LOW...AND KEPT THINGS SIMPLE UNTIL BETTER AGREEMENT CAN BE REACHED...BUT THE NORTHWESTERN HALF OR SO OF THE CWA STILL LOOKING AT THE POTENTIAL FOR SOME ACCUMULATING SNOW. LINGERING LOW POPS REMAIN DURING THE DAY ON THURSDAY...BUT THIS LOOKS TO PRIMARILY AFFECT THE EASTERN HALF OF THE CWA. STILL LOOKING AT WELL BELOW AVERAGE HIGH TEMPERATURES FOR BOTH WED/THURS IN THE MID 30S TO MID 40S...COMPARED TO THE LOWER/MID 60S WHICH ARE AVERAGE FOR THIS TIME OF YEAR. WITH OVERALL CONFIDENCE ON THE LOWER SIDE...DECIDED TO KEEP THE FORECAST FOR FRI/SAT DRY...WITH UPPER LEVEL NORTHWESTERLY FLOW SETTING UP ACROSS THE REGION IN THE WAKE OF THIS LATEST SYSTEM. WILL HAVE TO KEEP AN EYE ON SATURDAY...WITH SOME HINT AT A WEAK UPPER LEVEL WAVE MOVING THROUGH THE REGION AND PERHAPS ANOTHER SHOT AT SOME LIGHT PRECIPITATION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 530 CDT SUN APR 14 2013 VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KGRI OVER THE NEXT 24 HOURS WITH WINDS BEING THE PRIMARY CONCERN. EXPECT EASTERLY WINDS TO CONTINUE THROUGH THE EARLY MORNING HOURS...WITH STRONG WESTERLY WINDS EXPECTED TO DEVELOP JUST AFTER DAYBREAK...BEHIND A PASSING COLD FRONT. COULD SEE WINDS GUST TO 35KTS OR SO DURING THE MID AFTERNOON HOURS AS GOOD MIXING IS REALIZED...WITH WINDS DIMINISHING SOME...BUT REMAINING ELEVATED...AFTER SUNSET. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...SAR LONG TERM...ADO AVIATION...SAR
Hazardous weather outlook, Apr 14, 9:45 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 945 AM CDT SUN APR 14 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151445- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 945 AM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEST WINDS WILL AVERAGE 25 TO NEAR 30 MPH...AND GUST TO NEAR 40 MPH...ACROSS MUCH OF THE OUTLOOK AREA TODAY. THESE BREEZY WESTERLY WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN AN ELEVATED TO POTENTIALLY SIGNIFICANT FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY NIGHT AND TUESDAY MORNING...THEN AGAIN TUESDAY NIGHT THROUGH THURSDAY MORNING...THERE CONTINUES TO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS SOUTH CENTRAL NEBRASKA. ACROSS PORTIONS OF NORTH CENTRAL KANSAS...ACCUMULATING SNOWFALL WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE CONTINUES TO BE PLENTY OF UNCERTAINTY...SO STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:06 PM CDT | Red Flag Warning | GID | Phillips, Rooks | 4 hr |
| Apr 13, 10:42 PM CDT | Special Weather Statement | GID | Buffalo | 33 min |
| Apr 13, 11:05 PM CDT | Special Weather Statement | GID | Sherman | 25 min |
| Apr 13, 11:06 PM CDT | Special Weather Statement | GID | Hamilton, Merrick | 24 min |
| Apr 13, 11:31 PM CDT | Special Weather Statement | GID | Sherman | 29 min |
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.